MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N¿IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that catheter malfunction occurred at an unspecified time with a bd insyte-n¿iv catheter.The following information was provided by the initial reporter, "the user has been working with the product for a long time and loosens the needle on the venous indwelling cannula as recommended, just before it is used on the patient.Then, when repositioning the cannula, the piercing of the catheter material occurs.".
 
Additional Manufacturer Narrative
Investigation summary: bd received seven 24 gauge insyte-n winged units from lot 8326824 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed catheter damage to one unit and the other six showed signs of the needle piercing through the catheter tubing.Based off the visual inspection the engineer was able to verify the reported defect.Unfortunately, a definitive root cause could not be identified for this issue.The manufacturing facility has been notified of this incident and the findings.
 
Event or Problem Description

Brand Name
BD INSYTE-N¿IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8852601
Report Number8041187-2019-00596
Device Sequence Number2000430
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public30382903813118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number381311
Device Lot Number8326824
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;